Alert archive / Texas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 17, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 27, 2023, 8:50 AM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2023, 8:50 AM CDT (13:50 UTC)
- Expired
- Apr 27, 2023, 9:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Brooks County, TX, Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 125 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:26 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 27, 6:26 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 626 AM CDT Thu Apr 27 2023 ...New AVIATION... .SHORT TERM... (Today through Friday) Issued at 314 AM CDT Thu Apr 27 2023 Cold front over Southcentral-Southeast Texas has temporarily stalled with thunderstorms along it weakening early this Thursday morning. As a potent but weakening shortwave lifts northeast the front will get a kick and begin to advance south with the front expected to advance through northern ranchlands before Noon and tracking slowly through the rest of Deep South Texas this afternoon. Airmass ahead of the front is forecast to destabilize as daytime heating commences with further elevated destabilization in wake of the front as a elongated vortmax races across northern Mexico over South Texas providing cooling between 700-400mb which sharpens lapse rates near 8 C/km. Most CAM and deterministic models show in some shape and form a potential line of thunderstorm in advance or clusters of storms in wake of the frontal boundary. Timing of the thunderstorms to pass through Deep South Texas continues to between 11 AM to 5 PM. The airmass should be able to support isolated to scattered cells that will have the potential for strong damaging winds and large hail. The limiting factor could be less than expected instability if anticipated morning/daytime low clouds hang around longer keeping temperatures from rising to high. SPC is sticking with their previous convection outlook keeping most of Deep South Texas in a Slight Risk (level 2 of 5) category. The far western areas remain in a Marginal risk due to the early passage of the cold front. Temperatures already start off in the low to mid 70s early this morning climbing into the 80s. Tonight and Friday will be much calmer weather wise but will show little to no significant airmass change. The front dissipates fairly quickly as it passes to the east and surface ridge is indicated to be weak. Slight cooling takes place tonight with lows dipping into the 60s but with southeast winds returning Friday and some mid-level drier air working over South Texas partly cloudy skies to allow for temperatures to recover well into the 80s and 90s. && .LONG TERM... (Friday night through Wednesday) Issued at 314 AM CDT Thu Apr 27 2023 Nearly zonal mid-level flow turns northwesterly late this weekend as a stronger low pressure system swings through Texas through Sunday. A weak 500mb ridge builds Monday into Tuesday, before a weak shortwave swings into Texas Wednesday afternoon. The cold front approaching Friday night into early Saturday brings the next potential round of strong thunderstorms for Deep South Texas. Severe thunderstorms upstream diving down the Rio Grande ahead of the front will need to be monitored Friday night into early Saturday morning. SPC has a slight risk into northern Zapata and Jim Hogg counties, with a marginal risk blanketing the remainder of Deep South Texas, including the Rio Grande Valley. The faster timing could have most of any severe weather threat nearly over by daybreak Saturday or into mid-morning for Deep South Texas. Model guidance follows the front with strong northwesterly winds into Saturday afternoon, potentially leading to a brief Wind Advisory being needed. Cooler temperatures and very comfortable humidity values arrive behind the front, dropping highs into the low 80s or upper 70s Saturday. High temperatures gain a few degrees each afternoon into mid next week. Sunday and Monday mornings may be a little cool for the end of April and start of May, with 50s on Sunday and upper 50s to low 60s Monday. Normally, the strong winds behind the front on Saturday and quickly dropping relative humidity values would enhance fire weather concerns, however, with the abundant moisture and multiple opportunities for beneficial rainfall over the past couple weeks, most fuels are well into a green-up phase. && .AVIATION... (12Z TAFS) Issued at 610 AM CDT Thu Apr 27 2023 Lower ceiling have yet to materialize, however some patches of MVFR cigs are expected to develop after sunrise and persist most of the morning and trough the first half of the afternoon. A cold front tracks south late morning and through the afternoon with convection, some potentially strong to severe, developing along and behind the front. Lower cigs and vsby can be expected with the thunderstorms. Ceilings rise late today and this evening once the front passes far enough to the south. Light southeast winds become light northeast behind the front. && .MARINE... Issued at 314 AM CDT Thu Apr 27 2023 Today through Friday...Weak pressure gradient across the western Gulf of Mexico and a weak cold front forecast to move off the lower Texas coast this afternoon will continue to support light southeast to northeast winds and a slight sea. Main concern will be the potential for strong to severe thunderstorms possibly in a line in advance of or a few clusters behind the front. Mariners are urged to remain in port today as higher seas and strong gusty winds will accompany the thunderstorms. Most of the thunderstorms to pass east this evening with a light northeast wind overnight turning back to the southeast at moderate levels Friday in advance of a stronger cold front and potential thunderstorms Friday night. Friday Night through Wednesday...A cold front brings a blast of northerly winds into Saturday night, likely leading to Small Craft Advisory conditions and a not so outside shot at gale force wind gusts. Strong to severe thunderstorms may accompany the front late Friday night into Saturday morning across coastal waters and into early Saturday afternoon offshore. Northerly winds diminish on Sunday and eventually turn southeast into early next week. Small Craft Caution conditions are possible at times next week, mainly on the bay each afternoon. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE 82 67 86 66 / 70 10 0 50 HARLINGEN 86 66 89 64 / 60 10 0 50 MCALLEN 87 69 90 66 / 60 10 0 50 RIO GRANDE CITY 88 67 93 63 / 40 0 0 50 SOUTH PADRE ISLAND 78 70 79 66 / 60 10 0 50 BAYVIEW/PORT ISABEL 81 67 83 64 / 60 10 0 50 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...59-GB LONG TERM....56-Hallman AVIATION...59-GB
Hazardous weather outlook, Apr 27, 4:22 AM CDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 422 AM CDT Thu Apr 27 2023 TXZ248>255-351-353>355-451-454-455-280930- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 422 AM CDT Thu Apr 27 2023 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Isolated to scattered strong to severe thunderstorms are possible this morning into this afternoon with frequent lightning, damaging winds, large hail, and heavy rainfall possible. Heavy rainfall associated with any thunderstorm through this afternoon may produce nuisance flooding of low-lying or poorly- draining areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An elevated risk of rip currents is possible Saturday through Wednesday. Scattered strong to severe thunderstorms are possible late Friday night into early Saturday with frequent lightning, damaging winds, large hail, and heavy rainfall possible. Heavy rainfall associated with any thunderstorm late Friday night into early Saturday may produce nuisance flooding of low-lying or poorly-draining areas. A brief Wind Advisory may be needed late Saturday morning through Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ130-132-135-150-155-170-175-280930- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 422 AM CDT Thu Apr 27 2023 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A few strong to severe thunderstorms are possible late this morning through this afternoon. Frequent lightning, gusty winds, hail, and heavy rain are possible and may lead to locally higher seas and poor visibility. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few strong to severe thunderstorms are possible late Friday night into Saturday afternoon. Frequent lightning, gusty winds, hail, and heavy rain are possible and may lead to locally higher seas and poor visibility. Small Craft Advisories are likely Saturday into Saturday night. A few wind gusts to gale force are possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Apr 27, 8:18 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Brownsville TX
818 AM CDT Thu Apr 27 2023
TXZ249-271400-
Jim Hogg TX-
818 AM CDT Thu Apr 27 2023
...A strong thunderstorm will impact portions of northeastern Jim
Hogg and northwestern Brooks Counties through 900 AM CDT...
At 817 AM CDT, Doppler radar was tracking a strong thunderstorm over
Bruni, or 11 miles northwest of Hebbronville, moving southeast at 20
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Jim Hogg County Airport,
Hebbronville High School, South Fork Estates and Hebbronville Border
Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
2725 9853 2725 9851 2724 9850 2724 9849
2722 9849 2707 9863 2727 9887 2727 9880
2735 9880 2736 9863 2734 9862 2734 9859
2736 9859 2736 9855
TIME...MOT...LOC 1317Z 298DEG 16KT 2744 9879
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
FarrisThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:18 AM CDT | Special Weather Statement | BRO | Jim Hogg | 42 min |
| Apr 27, 9:30 AM CDT | Special Weather Statement | BRO | Jim Hogg | 45 min |
| Apr 27, 1:10 PM CDT | Special Weather Statement | BRO | Cameron | 50 min |
| Apr 27, 1:48 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 27 min |
| Apr 27, 2:01 PM CDT | Special Weather Statement | BRO | Cameron | 29 min |
| Apr 27, 2:02 PM CDT | Areal Flood Advisory | BRO | Cameron | 88 min |
| Apr 27, 2:14 PM CDT | Special Weather Statement | BRO | Hidalgo | 31 min |
| Apr 27, 2:31 PM CDT | Special Weather Statement | BRO | Cameron | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.